Tornadoes · United States · Ohio · 2010
EF1 tornado, Whitehouse to (Tol)Toledo Express, Ohio, June 5, 2010
From Whitehouse to (Tol)Toledo Express, this EF1 tornado ran 3.4 miles across Lucas County on June 5, 2010, touching down at 11:00 PM EDT and reaching 100 yards wide. It killed nobody, and did $75,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 5, 2010
- Touchdown
- 11:00 PM EDT (03:00 UTC)
- Lifted
- 11:05 PM EDT (03:05 UTC)
- On the ground
- 5 minutes
- Path length
- 3.4 miles (5.5 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- County
- Lucas County
- Touchdown point
- 41.530, -83.870
- Lift-off point
- 41.550, -83.810
- Record number
- 1006052100-01
What the Weather Service recorded
A stationary frontal system stretched across the lower Great Lakes on the morning of Saturday, June 5th. This resulted in a very warm and humid airmass over northern Ohio. Outflow boundaries from earlier storms interacted with the stationary front to initiate thunderstorm development during the afternoon hours across inland northern Ohio. One of the stronger thunderstorms produced tornadoes in Richland and Holmes Counties. There were also a few reports of straight line thunderstorm wind damage. A rapidly deepening area of low pressure moved quickly east across southern lower Michigan during the evening hours. This low eventually moved across Lake Erie during the early morning hours of the 6th. Showers and thunderstorms developed across northern Indiana during the evening hours. These storms intensified and moved east along the stationary front and into Northwest Ohio. A devastating EF4 tornado developed over Wood County a little before midnight. This tornado moved into Ottawa County before dissipating. Seven people were killed and dozens of homes destroyed by the tornado. A weaker tornado also moved across portions of Lucas County. A third round of storms developed during the early morning hours of the 6th ahead of a cold front trailing the low. These storms moved across northern Ohio and produced pockets of damage. An EF1 tornado occurred in Ashtabula County around daybreak. A total of five tornadoes occurred in northern Ohio on June 5th and 6th. These tornadoes killed seven people, injured dozens and destroyed or damaged over a 100 homes. A school and a public administration building were also leveled. Damage estimates easily topped $100 million.
An EF1 tornado touched downed northwest of Whitehouse in far western Lucas County. The initial touchdown occurred just east of the intersection of County Road 109 and State Route 64. The tornado then continued northeast on the ground for nearly three and a half miles before lifting near the intersection of Reed and Spencer Roads. Dozens of trees were downed along the damage path which was no more than 100 yards in width. A few homes and buildings sustained minor damage, mainly from lost roofing or siding.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:06 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the tornado touched down at Jun 5, 7:48 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 7:48 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
748 PM EDT SAT JUN 5 2010
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS LAKE ERIE INTO WESTERN NEW YORK
STATE BY SUNDAY MORNING. A TRAILING COLD FRONT WILL SWEEP ACROSS THE
AREA SUNDAY MORNING.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH 264. STORMS HAVE
STABILIZED AREA SOMEWHAT...SATELLITE SHOWS TOPS OVER OUR AREA
WARMING. MORE INSTABILITY AND SHEAR FURTHER WEST...BUT DO NOT
THINK WILL EFFECT AREA BEFORE 9 PM.
MAY NEED ANOTHER WATCH OVERNIGHT AS LOW TRACKS EAST AND LL JET
INCREASES...WILL DEPEND IN PART ON THE TRACK OF THE LOW. FOR NOW
HEIGHT FALLS AHEAD OF LOW TRACKING INTO SE LOWER MICHIGAN.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT SWEEPS THROUGH THE AREA SUNDAY AND USHERS IN COOLER AND
DRIER AIR INTO THE FORECAST AREA GRADUALLY. WILL KEEP A MENTION OF
SHOWERS LINGERING ACROSS THE AREA INTO SUNDAY EVENING WHEN THE
MOISTURE FINALLY MOVES OUT OF THE REGION.
FAIR WEATHER WILL DEVELOP AS HIGH PRESSURE PUSHES EAST INTO THE
REGION TUESDAY. A WARM FRONT WILL LIFT NORTHEAST INTO THE REGION
TUESDAY NIGHT AND CAUSE SHOWERS AND THUNDERSTORMS TO APPROACH THE
WESTERN AREAS TUESDAY AFTERNOON INTO TUESDAY NIGHT.
TEMPERATURES WILL COOL DOWN CONSIDERABLY AS COLD AIR ADVECTION TAKES
PLACE MONDAY NIGHT INTO TUESDAY NIGHT. RATHER DEEP LOW WILL PUSH
COLD AIR SOUTH INTO THE REGION DURING THIS PERIOD. TEMPERATURES WILL
LIKELY DIP INTO THE 40S ACROSS THE AREA FOR LOWS AND HIGHS MAY NOT
EVEN MAKE IT OUT OF THE 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MODELS IN FAIRLY GOOD AGREEMENT SHOWING LOW PRESSURE SWINGING ACROSS
THE OHIO VALLEY BRINGING AT LEAST A CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY. LOW PRESSURE QUICKLY
DEPARTS THE AREA WITH HIGH PRESSURE RIDGING INTO THE AREA THURSDAY.
HIGH PRESSURE SLIDING OFF TO THE EAST ON FRIDAY...THEN GFS AND ECMWF
BEGIN TO DIFFER A BIT IN TIMING AS WARM FRONT EXPECTED TO MOVE
ACROSS THE SOUTHERN GREAT LAKES REGION LATE FRIDAY THROUGH FRIDAY
NIGHT. INTRODUCED ONLY SLIGHT CHANCE POPS ON FRIDAY...THEN CHANCE
POPS FRIDAY NIGHT AND INTO SATURDAY. BOTH MODELS SHOWING LOW
PRESSURE OVER THE UPPER MIDWEST WITH WARM FRONT NORTH OF THE AREA.
THROUGH THE END OF THE PERIOD MENTIONED CHANCE POPS WITH POSSIBLE
SHOWERS AND THUNDERSTORMS IN A RATHER WARM AND HUMID AIR MASS.
TEMPERATURES THROUGH THE LONG TERM PERIOD INDICATING A GRADUAL
INCREASE WITH HIGH PRESSURE OVERHEAD EARLY ON WITH UPPER RIDGE AND
SOUTHERLY FLOW INFLUENCING THE AREA ALLOWING TEMPERATURES TO CLIMB
WELL INTO THE 80S AT THE END OF THE PERIOD. LOWS WILL ALSO INCREASE
THROUGH THE PERIOD. GUIDANCE TEMPS INDICATING THIS TREND WELL SO
DIDN/T DEVIATE TOO MUCH FROM THEM.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A BREAK IN THE SHOWERS AND THUNDERSTORMS EXCEPT OVER THE LAKE AND
THE EASTERN PORTION OF THE FORECAST AREA. WAITING FOR MORE DEVELOPMENT
AFTER 03Z OVER NORTHWEST OHIO SPREADING RAPIDLY EAST AS THE LOW
MOVES ALONG THE FRONT. AFTER FROPA A BREAK IN SHOWERS. THE
QUESTION IS FOR SUNDAY WILL SHOWERS AND THUNDERSTORMS REDEVELOP IN
THE AFTERNOON. NON VFR IN SHOWERS AND THUNDERSTORMS AND THEN MVFR
CEILINGS AFTER FRONTAL PASSAGE WITH SOME IMPROVEMENT DURING THE
LATE MORNING AND AFTERNOON HOURS OF SUNDAY.
.OUTLOOK...NON VFR POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY.
&&
.MARINE...
LOW PRESSURE MOVING OVER THE LAKE LATER TONIGHT ALONG COLD FRONT.
LOW PRESSURE WILL STRENGTHEN AS IT MOVES OVER THE LAKE CAUSING W TO
NW WINDS TO INCREASE 15 TO 25 KNOTS. WITH THAT WILL ISSUE A SMALL
CRAFT ADVISORY BEGINNING LATER TONIGHT AND THROUGH MUCH OF SUNDAY
AFTERNOON. HIGH PRESSURE BUILDS OVER THE LAKE BEGINNING SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE SLIDES OFF TO THE EAST AS LOW PRESSURE
QUICKLY APPROACHES THE OHIO VALLEY LATER TUESDAY THROUGH WEDNESDAY.
WITH LOW PRESSURE REMAINING TO THE SOUTH WINDS ARE EXPECTED TO
REMAIN MORE SOUTHEASTERLY THROUGH MIDWEEK...THEN TURN TO THE SOUTH
FOR THE END OF THE WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EDT SUNDAY FOR
LEZ142>149.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...DJB
SHORT TERM...LOMBARDY
LONG TERM...ABE
AVIATION...KIELTYKA
MARINE...ABEHazardous weather outlook, Jun 5, 6:54 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 PM EDT SAT JUN 5 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-062300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 654 PM EDT SAT JUN 5 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. THERE IS ALSO A THREAT FOR SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND EVEN TORNADOES WILL BE POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A MODERATE RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-062300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 654 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 6:42 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BERLIN 40.55N 81.81W
06/05/2010 HOLMES OH LAW ENFORCEMENT
LARGE WOODEN SIGN BLEW OFF ROOF UNTO CARS. NUMEROUS LARGE
TREES DOWN.
0250 PM TSTM WND DMG WARREN 41.24N 80.82W
06/05/2010 TRUMBULL OH LAW ENFORCEMENT
FEW TREES DOWN.
0250 PM TORNADO WALNUT CREEK 40.52N 81.73W
06/05/2010 HOLMES OH EMERGENCY MNGR
TEN TO TWELVE STRUCTURES WITH DAMAGE TO THE ROOFS...A MIX
OF SHINGLES AND SOME WITH SHEETING REMOVED. MANY TREES
DOWN. A TRAILER BLOWN OVER. EM SAW TORNADO.
0300 PM TSTM WND DMG 5 SE GAMBIER 40.33N 82.33W
06/05/2010 KNOX OH LAW ENFORCEMENT
A FEW TREES DOWN.
&&
KIELTYKALocal storm report, Jun 5, 7:53 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
753 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO WALNUT CREEK 40.52N 81.73W
06/05/2010 HOLMES OH EMERGENCY MNGR
TEN TO TWELVE STRUCTURES WITH DAMAGE TO THE ROOFS...A MIX
OF SHINGLES BLOWN OFF AND SOME WITH SHEETING AND SHINGLES
BLOWN OFF. MANY TREES DOWN. A CAMPER TRAILER BLOWN OVER.
A GARAGE MOVED OFF ITS FOUNDATION. EMERGENCY MANAGER SAW
TORNADO.
&&
KIELTYKAThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Detroit, MI (KDTX), 00:00Z
3.0 hours before the tornado, 135 km from the path. June 6, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -86613 J/kg
- Surface CAPE
- 16 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.5 K/km
Detroit, MI (KDTX), 12:00Z
9.0 hours after it, 135 km from the path. June 6, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -78266 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Toledo (TOL), 6 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Detroit radar (KDTX), 133 km away, was scanning. The volume nearest the touchdown began at 03:01 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of June 5, 2010
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 5 | 1:46 PM EDT | EF0 | Richland, OH | 0.5 | 20 | $35,000 | ||
| June 5 | 2:30 PM EDT | EF1 | Orleans, VT | 2.1 | 83 | $25,000 | ||
| June 5 | 2:40 PM EDT | EF1 | Holmes, OH | 12.8 | 100 | $550,000 | ||
| June 5 | 4:14 PM EDT | EF0 | Coos, NH | 0.1 | 40 | |||
| June 5 | 5:19 PM EDT | EF1 | Oxford, ME | 4.2 | 300 | |||
| June 5 | 6:11 PM CDT | EF0 | Warren, IA | 1.1 | 30 | |||
| June 5 | 7:34 PM CDT | EF0 | Knox, IL | 0.1 | 10 | |||
| June 5 | 7:40 PM CDT | EF1 | Jackson, IA | 2.2 | 150 | 1 | $250,000 | |
| June 5 | 7:56 PM CDT | EF2 | Knox, IL | 5.7 | 50 | $420,000 | ||
| June 5 | 8:00 PM CDT | EF0 | Clinton, IA | 0.4 | 100 | |||
| June 5 | 8:04 PM CDT | EF2 | Peoria, IL | 2.1 | 50 | $85 million | ||
| June 5 | 8:10 PM CDT | EF1 | Peoria, IL | 4.9 | 100 | $85,000 | ||
| June 5 | 8:10 PM CDT | EF2 | Putnam, IL | 8.0 | 880 | $1.0 million | ||
| June 5 | 8:18 PM CDT | EF1 | Peoria, IL | 3.9 | 75 | $170,000 | ||
| June 5 | 8:28 PM CDT | EF0 | LaSalle, IL | 1.3 | 30 | $5,000 | ||
| June 5 | 8:32 PM CDT | EF0 | LaSalle, IL | 0.2 | 50 | |||
| June 5 | 8:32 PM CDT | EF0 | Peoria, IL | 2.0 | 100 | $100,000 | ||
| June 5 | 8:34 PM CDT | EF2 | Marshall, IL | 17.6 | 800 | 17 | $7.0 million | |
| June 5 | 8:50 PM CDT | EF0 | LaSalle, IL | 0.1 | 20 | |||
| June 5 | 8:51 PM CDT | EF2 | Tazewell, IL | 0.8 | 250 | $560,000 | ||
| June 5 | 8:53 PM CDT | EF2 | Woodford, IL | 2.3 | 250 | $70,000 | ||
| June 5 | 8:58 PM CDT | EF3 | Livingston, IL | 8.6 | 440 | $750,000 | ||
| June 5 | 9:12 PM CDT | EF2 | Livingston, IL | 6.0 | 300 | 1 | 13 | $3.0 million |
| June 5 | 9:16 PM CDT | EF0 | Livingston, IL | 2.4 | 20 | $100,000 | ||
| June 5 | 9:31 PM CDT | EF0 | Livingston, IL | 3.8 | 20 | $20,000 | ||
| June 5 | 10:38 PM EDT | EF2 | Fulton, OH | 7.2 | 700 | $500,000 | ||
| June 5 | 10:02 PM CDT | EF1 | Kankakee, IL | 0.6 | 30 | $500,000 | ||
| June 5 | 10:08 PM CDT | EF0 | Livingston, IL | 0.4 | 50 | $2,000 | ||
| June 5 | 10:18 PM CDT | EF3 | Kankakee, IL | 7.8 | 175 | 1 | $600,000 | |
| June 5 | 10:19 PM CDT | EF1 | Kankakee, IL | 0.6 | 50 | $75,000 | ||
| June 5 | 11:20 PM EDT | EF4 | Millbury tornado, OH | 8.8 | 400 | 7 | 28 | $102 million |
| June 5 | 11:28 PM EDT | EF2 | Berrien, MI | 3.4 | 200 | $150,000 | ||
| June 5 | 11:36 PM EDT | EF1 | Berrien, MI | 1.4 | 100 | $100,000 | ||
| June 5 | 10:57 PM CDT | EF0 | Logan, IL | 5.9 | 300 | $80,000 | ||
| June 5 | 11:59 PM EDT | EF2 | Cass, MI | 2.7 | 200 | $100,000 | ||
| June 5 | 12:03 AM EDT | EF1 | Calhoun, MI | 1.6 | 300 | $2.0 million | ||
| June 5 | 11:06 PM CDT | EF0 | DeWitt, IL | 5.9 | 300 | $90,000 | ||
| June 5 | 12:32 AM EDT | EF2 | Saint Joseph, MI | 10.7 | 200 | $300,000 | ||
| June 5 | 1:03 AM EDT | EF1 | White, IN | 12.6 | 150 | 2 | $600,000 | |
| June 5 | 1:25 AM EDT | EF1 | Carroll, IN | 6.3 | 150 | 1 | $185,000 | |
| June 5 | 1:41 AM EDT | EF3 | Miami, IN | 7.5 | 250 | 1 | $875,000 | |
| June 5 | 1:48 AM EDT | EF1 | Lenawee, MI | 2.5 | 250 | $500,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.